Alert archive / Colorado / Flash Flood Warnings in 2008
Flash Flood Warning 11, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Aug 8, 2008, 7:51 PM MDT for Arapahoe County, Denver County, Colorado. It was in force for 94 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2008, 7:51 PM MDT (01:51 UTC)
- Expired
- Aug 8, 2008, 9:25 PM MDT
- In force
- 94 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Arapahoe County, CO, Denver County, CO
The radar
The Denver radar (KFTG), 30 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 8:15 PM MDT | FLASH FLOOD | 3 Sse Denver, CO | 1.5 INCHES OF RAIN IN 30 MINUTES. STREET IMPASSABLE. |
| Aug 8, 8:17 PM MDT | FLASH FLOOD | 1 Se Aurora, CO | 1.00 INCH OF RAIN IN 40 MINUTES. SEVERE STREET FLOODING. |
| Aug 8, 8:45 PM MDT | FLASH FLOOD | 1 Se Aurora, CO | TOLL GATE CREEK OUT OF BANKS. 1.45 INCHES RAIN IN ONE HOUR. SEVERE STREET FLOODING CHAMBERS AND MEXICO AND AT ILIFF AND CHAMBERS. |
| Aug 8, 8:45 PM MDT | FLASH FLOOD | 3 Sse Denver, CO | 2.64 INCHES IN 1 HOUR AND 15 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 2349 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KBOU 090151 FFWBOU COC005-031-090345- /O.NEW.KBOU.FF.W.0011.080809T0151Z-080809T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DENVER CO 751 PM MDT FRI AUG 8 2008 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN ARAPAHOE COUNTY IN NORTHEAST COLORADO SOUTHERN DENVER COUNTY IN NORTHEAST COLORADO * UNTIL 945 PM MDT * AT 748 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER EXTREME WEST CENTRAL AURORA...OR 6 MILES SOUTHEAST OF DENVER. THIS STORM WAS MOVING EAST AT 11 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GREENWOOD VILLAGE...NORTHERN CENTENNIAL...NORTHEASTERN LITTLETON... ENGLEWOOD...SOUTHERN DENVER AND WEST CENTRAL AURORA. AUTOMATED RAIN GAUGES INDICATE THAT 0.50 TO 1.40 INCHES OF RAIN HAVE FALLEN OVER SOUTHEASTERN DENVER AND SOUTHWESTERN AURORA SINCE 710 PM MDT. MODERATE TO HEAVY RAINFALL IS EXPECTED FOR AT LEAST ANOTH HALF HOUR. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DO NOT DROWN. LAT...LON 3972 10476 3959 10476 3960 10500 3974 10502 $$ RJK
4 follow-up statements
000 WGUS75 KBOU 090210 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 810 PM MDT FRI AUG 8 2008 COC005-031-090345- /O.CON.KBOU.FF.W.0011.000000T0000Z-080809T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ARAPAHOE CO-DENVER CO- 810 PM MDT FRI AUG 8 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM MDT FOR SOUTHERN DENVER AND WESTERN ARAPAHOE COUNTIES... AT 810 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FROM A THUNDERSTORM OVER WEST CENTRAL AURORA...OR ABOUT 8 MILES EAST OF DENVER. THIS STORM WAS MOVING EAST AT 19 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GREENWOOD VILLAGE...NORTHERN CENTENNIAL...NORTHEASTERN LITTLETON... EASTERN ENGLEWOOD...SOUTHERN DENVER AND WEST CENTRAL AURORA. AUTOMATED RAIN GAUGES INDICATE THAT 1.00 TO 2.50 INCHES OF RAIN HAVE FALLEN OVER MUCH OF THE WARNING AREA SINCE ABOUT 710 PM MDT. WIDESPREAD STREET FLOODING HAS BEEN REPORTED...ESPECIALLY OVER SOUTHEASTERN DENVER AND WESTERN AURORA. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. LAT...LON 3972 10476 3959 10476 3960 10500 3974 10502 $$ RJK
000 WGUS75 KBOU 090233 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 833 PM MDT FRI AUG 8 2008 COC005-031-090345- /O.CON.KBOU.FF.W.0011.000000T0000Z-080809T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ARAPAHOE CO-DENVER CO- 833 PM MDT FRI AUG 8 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM MDT FOR SOUTHERN DENVER AND WESTERN ARAPAHOE COUNTIES... AT 830 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED MODERATE TO HEAVY RAIN FROM A THUNDERSTORM CONTINUING OVER SOUTHERN DENVER INTO CENTRAL AURORA. THIS STORM WAS MOVING EAST AT 10 MPH. OVERALL THE PRECIPITATION IS SLOWLY DECREASING IN INTENSITY. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GREENWOOD VILLAGE...NORTHERN CENTENNIAL...NORTHEASTERN LITTLETON...EASTERN ENGLEWOOD...SOUTHERN DENVER AND WEST CENTRAL AURORA. AUTOMATED RAIN GAUGES INDICATED THAT 1.00 TO 3.00 INCHES OF RAIN HAVE FALLEN OVER MUCH OF THE WARNING AREA SINCE ABOUT 710 PM MDT. WIDESPREAD STREET FLOODING HAS BEEN REPORTED...WITH SOME STREETS IMPASSABLE...ESPECIALLY OVER SOUTHEASTERN DENVER AND WESTERN AURORA. THERE WERE ALSO REPORTS OF RESIDENTIAL BASEMENT FLOODING. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. LAT...LON 3972 10476 3959 10476 3960 10500 3974 10502 $$ RJK
000 WGUS75 KBOU 090310 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 910 PM MDT FRI AUG 8 2008 COC005-031-090345- /O.CON.KBOU.FF.W.0011.000000T0000Z-080809T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ARAPAHOE CO-DENVER CO- 910 PM MDT FRI AUG 8 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM MDT FOR SOUTHERN DENVER AND WESTERN ARAPAHOE COUNTIES... AT 900 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR MOST OF THE RAIN HAS ENDED IN THE FLOOD WARNING AREA. IT HAS PUSHED EASTWARD. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GREENWOOD VILLAGE...NORTHERN CENTENNIAL...NORTHEASTERN LITTLETON... EASTERN ENGLEWOOD...SOUTHERN DENVER AND WEST CENTRAL AURORA. AUTOMATED RAIN GAUGES INDICATED THAT 1.00 TO 3.00 INCHES OF RAIN HAD FALLEN OVER MUCH OF THE WARNING AREA FROM 710 PM MDT TO ABOUT 845 PM MDT. WIDESPREAD STREET FLOODING HAS BEEN REPORTED...WITH SOME STREETS IMPASSABLE...ESPECIALLY OVER SOUTHEASTERN DENVER AND WESTERN AURORA. THERE WERE ALSO REPORTS OF RESIDENTIAL BASEMENT FLOODING ALONG WITH SOME CARS FLOATING FROM HIGH WATER IN PARKING LOTS AND INTERSECTIONS. WEST TOLL GATE CREEK WAS OUT OF ITS BANKS AROUND THE QUINCY... BUCKLEY...HAMPTON...YALE AND TOWER ROADS AREA OF AURORA. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. LAT...LON 3972 10476 3959 10476 3960 10500 3974 10502 $$ RJK
000 WGUS75 KBOU 090325 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 925 PM MDT FRI AUG 8 2008 COC005-031-090330- /O.CAN.KBOU.FF.W.0011.000000T0000Z-080809T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ARAPAHOE CO-DENVER CO- 925 PM MDT FRI AUG 8 2008 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN DENVER AND WESTERN ARAPAHOE COUNTIES... THE RAINFALL ENDED AROUND 9 PM MDT OVER ALL THE WARNING AREA AND NOW THE FLOODING HAS SUBSIDED. FLASH FLOODING IS NO LONGER EXPECTED. AUTOMATED RAIN GAUGES INDICATED THAT 1.00 TO 3.00 INCHES OF RAIN HAD FALLEN OVER MUCH OF THE WARNING AREA FROM 710 PM MDT TO 845 PM MDT. WIDESPREAD STREET FLOODING HAD BEEN REPORTED...WITH SOME STREETS IMPASSABLE...ESPECIALLY OVER SOUTHEASTERN DENVER AND WESTERN AURORA. THERE WERE ALSO REPORTS OF RESIDENTIAL BASEMENT FLOODING ALONG WITH SOME CARS FLOATING FROM HIGH WATER IN PARKING LOTS AND INTERSECTIONS. WEST TOLL GATE CREEK WAS OUT OF ITS BANKS AROUND THE QUINCY... BUCKLEY...HAMPTON...YALE AND TOWER ROADS AREA OF AURORA AT ABOUT 845 PM MDT. LAT...LON 3972 10476 3959 10476 3960 10500 3974 10502 $$ RJK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 3:20 PM MDT, 4 hours 31 minutes earlier.
Area forecast discussion, Aug 8, 3:20 PM MDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 320 PM MDT FRI AUG 8 2008 .SHORT TERM...IN SPITE OF COPIOUS MOISTURE AND A SHORT WAVE TROUGH MOVING OVER THE NORTHERN PART OF THE STATE...THE SURFACE WIND PATTERN IS WORKING TO WEAKEN THUNDERSHOWERS AS THEY MOVE AWAY FROM THE MOUNTAINS. THE SURFACE LEE TROUGH HAS BEEN INDUCING LOCALLY DRYING DOWNSLOPE CONDITIONS NEAR THE FOOTHILLS WHICH HAS BEEN CUTTING OFF THE FLOW OF MOIST AIR INTO SHOWER ACTIVITY AS THEY MOVE AWAY FROM THE HIGHER TERRAIN. THIS MAY NOT HOLD TRUE THROUGH THE ENTIRE EVENING...AND WILL NOT APPLY FARTHER TO THE EAST. AS SHOWERS MOVE EAST OF A FORT MORGAN-DEER TRAIL LINE THEY WILL ENCOUNTER EVEN RICHER MOISTURE AND MORE SUBSTANTIAL SOUTHERLY WINDS. THIS SHOULD INVIGORATE THE STORMS AS THEY MOVE OVER LINCOLN...WASHINGTON... LOGAN...SEDGWICK AND PHILLIPS COUNTIES. THESE WILL BE THE AREAS UNDER THE HIGHEST THREAT OF EXCESSIVE RAINFALL AMOUNTS. WILL STILL MENTION THE THREAT OF HEAVY RAINFALL ACROSS THE FORECAST AREA THIS EVENING SINCE COLLIDING BOUNDARIES CLOSER TO THE FOOTHILLS MAY BE ENOUGH TO PRODUCE SOME HEAVY THUNDERSTORMS. THUNDERSTORM ACTIVITY SHOULD COME TO AN END BY MIDNIGHT AS THE UPPER DISTURBANCE MOVES ONTO THE EASTERN PLAINS. FOR SATURDAY...THE UPPER RIDGE WILL RE-STRENGTHEN OVER THE STATE WITH WARMING AT MID LEVELS AND ADDITIONAL DRYING AT LOWER LEVELS. MODEL SOUNDINGS STILL SHOW AFTERNOON PRECIPITABLE WATER VALUES AROUND 1.25 INCHES...SO THE THREAT OF THUNDERSTORMS WILL ALSO PERSIST. HOWEVER...THERE WILL BE QUITE A BIT OF NORTHERLY FLOW AT LOWER AND MID LEVELS. THIS TYPE OF HODOGRAPH IS NOT FAVORABLE FOR ORGANIZED THUNDERSTORM DEVELOPMENT. HOWEVER...BY LATE AFTERNOON DAYTIME HEATING MAY WELL BE ENOUGH TO OVERCOME ANY CONVECTIVE INHIBITION. STORM MOTIONS COULD AGAIN BE SLOW MAKING THE THREAT OF HEAVY RAIN A POSSIBILITY. .LONG TERM...SCATTERED STORMS SHOULD CONTINUE THROUGH SATURDAY EVENING WITH PLENTY OF MOISTURE AND ENOUGH INSTABILITY IN PLACE. AGAIN...THERE IS ENOUGH PRECIPITABLE WATER WITH VALUES AROUND 1.25 INCHES AND SLOW ENOUGH STORM MOTION FOR LOCALLY HEAVY RAINFALL. ON SUNDAY...THE OVERALL SYNOPTIC WEATHER PATTERN CHANGES VERY LITTLE WITH WEAK NORTHWEST FLOW ALOFT. DONT SEE A WHOLE LOT OF FORCING MECHANISMS...BUT DAYTIME HEATING AND ENOUGH MOISTURE WILL BE ENOUGH TO SPARK CONVECTION. THEREFORE...EXPECT ANOTHER ROUND OF AFTERNOON AND EVENING STORMS WITH SCATTERED COVERAGE IN THE MOUNTAINS AND ISOLATED TO SCATTERED STORMS ON THE PLAINS. FOR MONDAY THROUGH WEDNESDAY...THE AIRMASS SHOULD CONTINUE TO DRY WITH ONLY SLIGHT WARMING NOTED. FAIRLY TYPICAL SUMMERTIME WEATHER EXPECTED THESE DAYS WITH HIGHS ON THE PLAINS CLOSE TO 90F AND ONLY ISOLATED CONVECTION. BY THE LATTER HALF OF NEXT WEEK...WE SHOULD SEE A BETTER CHANCE OF SOME COOLING AS MEDIUM RANGE MODELS SHOW MORE AGREEMENT WITH REGARD TO AN UPPER LEVEL TROUGH DEVELOPING OVER THE UPPER MIDWEST. THIS WOULD HELP PUSH IN A COLD FRONT ALONG WITH MORE MOISTURE AND A BETTER CHANCE FOR THUNDERSTORMS FOR THURSDAY AND FRIDAY. && .AVIATION...CIGS AND VSBYS SHOULD REMAIN VFR THROUGH TONIGHT AND TOMORROW UNLESS A THUNDERSTORM CROSSES OVER THE AIRPORT. VSBYS MAY BRIEFLY DROP TO 1-2 MILES IN HEAVY RAINSHOWERS. SHOWER ACTIVITY SHOULD FOLLOW A WEST TO EAST PATH THROUGH THE EVENING. SFC PRESSURE PATTERN SHOWS A LEE TROUGH CONTINUING THROUGH THE NIGHT. THIS SHOULD MAINTAIN A SOUTHERLY-SOUTHWESTERLY COMPONENT TO THE WINDS AND WILL MINIMIZE THE THREAT OF FOG OR STRATUS MOVING OVER THE AIRPORTS. MOIST AIRMASS WILL REMAIN OVER NORTHEAST COLORADO THROUGH SATURDAY...SO THREAT OF AFTERNOON THUNDERSTORMS WILL EXIST AGAIN. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE && DANKERS/BARJENBRUCH
Hazardous weather outlook, Aug 8, 11:11 AM MDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1111 AM MDT FRI AUG 08 2008 COZ030>051-091200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1111 AM MDT FRI AUG 08 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A VERY MOIST AIRMASS REMAINS IN PLACE OVER THE ENTIRE STATE TODAY. DURING THE AFTERNOON HOURS...AN UPPER LEVEL WEATHER DISTURBANCE IS GOING TO MOVE OVER THE NORTHERN HALF OF THE STATE...PRODUCING SCATTERED THUNDERSTORMS. THE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL...BUT STORMS ARE EXPECTED TO MAINTAIN ENOUGH EASTWARD MOTION TO AVOID EXCESSIVE RAINFALL. LOCALLY INTENSE SHOWERS MAY PRODUCE ONE TO TWO INCHES OF RAIN IN 30 TO 60 MINUTES. THESE SHOWERS WOULD PRODUCE LOCALIZED FLOODING PROBLEMS...ESPECIALLY IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS WILL ONCE AGAIN DEVELOP ACROSS THE FORECAST AREA ON BOTH SATURDAY AND SUNDAY. ENOUGH MOISTURE AND INSTABILITY WILL BE PRESENT EACH AFTERNOON AND EVENING FOR LOCALLY HEAVY RAINFALL FROM THUNDERSTORMS. HOWEVER...THE THREAT OF SEVERE WEATHER INCLUDING LARGE HAIL OR DAMAGING WINDS WILL BE LOW. THE AIRMASS IS EXPECTED TO DRY AND WARM SLIGHTLY NEXT WEEK. THIS WILL ONLY ALLOW ISOLATED AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. THE THREAT OF ANY HEAVY RAINFALL WILL ALSO DECREASE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER... REPORTS OF RAINFALL EXCEEDING ONE INCH IN LESS THAN 30 MINUTES WILL BE APPRECIATED. DANKERS/BARJENBRUCH
In the hours before
Local storm report, Aug 8, 6:44 PM MDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
644 PM MDT FRI AUG 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 21 N NEW RAYMER 40.91N 103.83W
08/08/2008 E0.88 INCH WELD CO CO-OP OBSERVER
0.85 INCH OF RAIN IN 12 MINUTES.
&&
CLBLocal storm report, Aug 8, 6:53 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
653 PM MDT FRI AUG 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 21 N NEW RAYMER 40.91N 103.83W
08/08/2008 E0.88 INCH WELD CO CO-OP OBSERVER
0.85 INCH OF RAIN IN 12 MINUTES. 89 MPH WIND.
0648 PM TSTM WND GST 6 SSW NEW RAYMER 40.54N 103.87W
08/08/2008 E70.00 MPH WELD CO TRAINED SPOTTER
&&
CLBLocal storm report, Aug 8, 7:04 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
704 PM MDT FRI AUG 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 21 N NEW RAYMER 40.91N 103.83W
08/08/2008 E0.88 INCH WELD CO CO-OP OBSERVER
0.85 INCH OF RAIN IN 12 MINUTES. 89 MPH WIND.
0648 PM TSTM WND GST 6 SSW NEW RAYMER 40.54N 103.87W
08/08/2008 E70.00 MPH WELD CO TRAINED SPOTTER
0650 PM HAIL 9 S NEW RAYMER 40.48N 103.83W
08/08/2008 E0.75 INCH MORGAN CO TRAINED SPOTTER
VERY HARD RAIN AND STRONG WINDS.
&&
CLBLocal storm report, Aug 8, 7:37 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
737 PM MDT FRI AUG 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 21 N NEW RAYMER 40.91N 103.83W
08/08/2008 E0.88 INCH WELD CO CO-OP OBSERVER
0.85 INCH OF RAIN IN 12 MINUTES. 89 MPH WIND.
0648 PM TSTM WND GST 6 SSW NEW RAYMER 40.54N 103.87W
08/08/2008 E70.00 MPH WELD CO TRAINED SPOTTER
0650 PM HAIL 9 S NEW RAYMER 40.48N 103.83W
08/08/2008 E0.75 INCH MORGAN CO TRAINED SPOTTER
VERY HARD RAIN AND STRONG WINDS.
0725 PM HAIL W LAKEWOOD 39.70N 105.11W
08/08/2008 E0.75 INCH JEFFERSON CO TRAINED SPOTTER
UNION AND FLORIDA ONE FOOT OF WATER RUNNING ON ROAD.
0736 PM HAIL WIGGINS 40.23N 104.07W
08/08/2008 E0.75 INCH MORGAN CO TRAINED SPOTTER
HEAVY RAIN ABD STRON WINDS.
&&
CLBLocal storm report, Aug 8, 7:38 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
738 PM MDT FRI AUG 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 21 N NEW RAYMER 40.91N 103.83W
08/08/2008 E0.88 INCH WELD CO CO-OP OBSERVER
0.85 INCH OF RAIN IN 12 MINUTES. 89 MPH WIND.
0648 PM TSTM WND GST 6 SSW NEW RAYMER 40.54N 103.87W
08/08/2008 E70.00 MPH WELD CO TRAINED SPOTTER
0650 PM HAIL 9 S NEW RAYMER 40.48N 103.83W
08/08/2008 E0.75 INCH MORGAN CO TRAINED SPOTTER
VERY HARD RAIN AND STRONG WINDS.
0725 PM HAIL W LAKEWOOD 39.70N 105.11W
08/08/2008 E0.75 INCH JEFFERSON CO TRAINED SPOTTER
UNION AND FLORIDA ONE FOOT OF WATER RUNNING ON ROAD.
0736 PM HAIL WIGGINS 40.23N 104.07W
08/08/2008 E0.75 INCH MORGAN CO TRAINED SPOTTER
HEAVY RAIN AND STRONG WINDS.
&&
CLBThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:33 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 42 min |
| Aug 8, 7:15 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 45 min |
| Aug 8, 7:19 PM MDT | Areal Flood Advisory | BOU | Morgan | 116 min |
| Aug 8, 7:29 PM MDT | Flash Flood Warning | BOU | Morgan | 3 hr |
| Aug 8, 7:30 PM MDT | Areal Flood Advisory | BOU | Arapahoe, Denver, Jefferson | 90 min |
| Aug 8, 7:59 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Morgan, Weld | 39 min |
| Aug 8, 8:10 PM MDT | Areal Flood Advisory | BOU | Adams | 95 min |
| Aug 8, 8:16 PM MDT | Areal Flood Advisory | BOU | Morgan, Washington | 119 min |
| Aug 8, 8:49 PM MDT | Areal Flood Advisory | BOU | Arapahoe | 116 min |
| Aug 8, 9:03 PM MDT | Areal Flood Advisory | BOU | Washington | 117 min |
| Aug 8, 9:19 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 41 min |
| Aug 8, 9:54 PM MDT | Areal Flood Advisory | BOU | Adams | 96 min |
| Aug 8, 9:59 PM MDT | Areal Flood Advisory | BOU | Elbert, Lincoln | 2 hr |
| Aug 8, 10:23 PM MDT | Areal Flood Warning | BOU | Adams, Arapahoe, Denver | 3 hr |
| Aug 8, 10:48 PM MDT | Areal Flood Advisory | BOU | Arapahoe | 117 min |
| Aug 8, 11:01 PM MDT | Areal Flood Advisory | BOU | Washington | 89 min |
| Aug 9, 11:40 AM MDT | Flash Flood Watch | BOU | Boulder, Clear Creek, Douglas, Gilpin, Jefferson, Larimer and 1 more | 8 hr |
| Aug 9, 5:42 PM MDT | Areal Flood Advisory | BOU | Douglas, Jefferson, Park | 3 hr |
Nearby
Flash Flood Warnings in Colorado, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.